So my taper has not gone well. I stopped my Abilify last Monday, and, after strapping on a happy face for the better part of a week, I finally cracked. I arrived home from work last night in tears, and B!’s concern only served to propel me into hysterics. I pulled off my boots, took two Trazodone, and collapsed, fully clothed, into bed, where I remained for the next fifteen hours.
What happened? Nothing happened. That’s the trouble. It’s just that FEELING, the feeling that makes higher-level thinking an impossibility, the feeling that makes communication obsolete. “What’s wrong?” B! asked, helpless, while he gently rubbed my back. I couldn’t have told him anything, I was crying too hard, but it was everything rolled into one. Every mistake I’d ever made (I’m unemployable), every undone end of my life (I’m a wreck), every extra pound on my body (I’m fat), but most of all it was the fact that, once again, I was in bed sobbing at 7pm, unable to find anything at all worth living for, convinced that the world would be just as good without me in it. I felt like a failure.
Like, I’ve been on here talking about “my recovery” and “my struggle” like it all meant something, like health was some sort of pinnacle I’d reached by sheer force of will. And now to find that 5mg of Abilify was all that separated healthy rational me from unhinged unstable me. It made me feel so weak, so useless, so small. It had nothing to do with me at all, this last year of happiness. It was just the drugs.
I just got off the phone with my shrink, who told me, by all means, go back on the Abilify, so I guess I should be better again in no time. But in the interim, I’m left here with my wandering thoughts, wondering, once again, if all this is worth it, if I’m really that strong. Because I can’t do it again. I just absolutely cannot.
Leave a Reply